Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 220, NWS Wichita, KS

July 2, 2016Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2016, 7:39 PM CDT for Barton County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2016, 7:39 PM CDT (00:39 UTC)
Expired
Jul 2, 2016, 8:45 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Barton County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

181 
WUUS53 KICT 030039
SVRICT
KSC009-030145-
/O.NEW.KICT.SV.W.0220.160703T0039Z-160703T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLMITZ...OR
  NEAR OTIS...MOVING EAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
  ALBERT...OLMITZ...GALATIA...SUSANK...ODIN...
  GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903
TIME...MOT...LOC 0039Z 265DEG 27KT 3850 9898 

HAIL...1.75IN
WIND...70MPH
 
$$

KLEINSASSER
4 follow-up statements
361 
WWUS53 KICT 030056
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT SAT JUL 2 2016

KSC009-030145-
/O.CON.KICT.SV.W.0220.000000T0000Z-160703T0145Z/
BARTON KS-
756 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR BARTON COUNTY...

AT 756 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF HOISINGTON TO NEAR GREAT BEND TO NEAR
PAWNEE ROCK...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
ALBERT...OLMITZ...GALATIA...SUSANK...ODIN...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903
TIME...MOT...LOC 0056Z 279DEG 25KT 3863 9875 3840 9880 3829 9901 

HAIL...1.00IN
WIND...70MPH
 
$$

HOWERTON
933 
WWUS53 KICT 030123
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT SAT JUL 2 2016

KSC009-030145-
/O.CON.KICT.SV.W.0220.000000T0000Z-160703T0145Z/
BARTON KS-
823 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR BARTON COUNTY...

AT 823 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF DORRANCE TO 7 MILES SOUTHEAST OF
GREAT BEND...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
ALBERT...OLMITZ...GALATIA...SUSANK...ODIN...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903
TIME...MOT...LOC 0123Z 286DEG 18KT 3870 9858 3828 9871 

HAIL...0.75IN
WIND...60MPH
 
$$

HOWERTON
459 
WWUS53 KICT 030132
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT SAT JUL 2 2016

KSC009-030145-
/O.CON.KICT.SV.W.0220.000000T0000Z-160703T0145Z/
BARTON KS-
832 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN BARTON COUNTY...

AT 832 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF CLAFLIN TO 5 MILES SOUTH OF
ELLINWOOD...MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...ODIN...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 9867 3870 9848 3826 9848 3826 9892
TIME...MOT...LOC 0132Z 301DEG 27KT 3849 9863 3828 9858 

HAIL...<.75IN
WIND...70MPH
 
$$

HOWERTON
139 
WWUS53 KICT 030151
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SAT JUL 2 2016

KSC009-030200-
/O.EXP.KICT.SV.W.0220.000000T0000Z-160703T0145Z/
BARTON KS-
851 PM CDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON COUNTY HAS
EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3870 9867 3870 9848 3826 9848 3826 9892
TIME...MOT...LOC 0147Z 265DEG 27KT 3849 9863 3828 9858 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:39 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 2, 6:39 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Wichita KS
639 PM CDT SAT JUL 2 2016

.SHORT TERM...(This evening through Tuesday night)
Issued at 318 PM CDT Sat Jul 2 2016

Tonight:
Convective trends continue to be the main issue. Outflow boundary
from this mornings rain has washed back north with fairly sharp
differential temperature/wind shift line roughly along Highway
400. In addition, agitated cumulus have festered all day from
just west of KICT toward KGAG. In near term, thinking strong-
severe convection will develop in the next 1-3hrs somewhere in
south central KS and persist well into the evening. This would
appear to be most likely just to the south of area that had the heaviest
rain last night. Quarter hail and 60-70 microburst winds will be
possible. Some low level CAPE and low LCL heights could make
things a bit more interesting as well, but is definitely a minor
threat relative to the other hazards. Storms this afternoon should
be aided by a bit stronger winds and 50kt 300MB jet streak ahead
of shortwave. The shortwave should result in another fairly
widespread area of efficient moderate-heavy rain. Going flood
watch appears on track.

Sunday:
Any temporal adjustments to flash flood watch for lingering
rain is left to the midnight shift given uncertainty on how
things will play out tonight. Expect rain to linger into Sunday
evening in Southeast KS given the slow moving front, with slow
clearing elsewhere. Fair amount of discrepancy on amount of low
clouds behind front. Have trended with the cloudier solutions for
now. This will keep temperatures suppressed for much of the area.

Monday-Tuesday:
Dry conditions and below normal temperatures appear on track for
the fourth. Elevated moisture and warm air advection may result
in some showers around daybreak Tuesday into midday Tuesday. Both
NAM/ECMWF seemed excessive with very high 850MB moisture during
that period. Temperatures should warm on Tuesday as 500MB heights
increase. Those temperatures on Tuesday may not quite be high
enough given thicknesses, but with anticipated rainfall may be ok.
-Howerton

.LONG TERM...(Wednesday through Saturday)
Issued at 318 PM CDT Sat Jul 2 2016

Minor tweaks to initialization grids with maxes likely a bit cool
given thicknesses. Some ridge building is underway at the start of
the period, while another shortwave moves through late. As
expected, differences between GFS/ECMWF in timing of shortwave
lead to significant differences in surface boundary location and
precipitation by last half of period. -Howerton

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 635 PM CDT Sat Jul 2 2016

Numerous showers and thunderstorms will track slowly east across
much of the region tonight. Heavy rain and reduced
visibilities/low cigs are likely at times from some of the
thunderstorms. Meanwhile a cold front will sink southward across
Kansas during the day on Sunday with showers/storms shifting east
of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    71  82  66  89 /  70  40  10   0
Hutchinson      68  79  63  89 /  70  30  10   0
Newton          68  79  63  87 /  80  40  10   0
ElDorado        72  81  65  86 /  70  60  20  10
Winfield-KWLD   73  86  68  89 /  60  60  30  10
Russell         62  77  60  91 /  60  20  10   0
Great Bend      64  78  61  91 /  60  20   0   0
Salina          66  77  63  88 /  70  30  10  10
McPherson       66  77  61  87 /  80  30  10   0
Coffeyville     75  88  68  86 /  60  80  60  10
Chanute         73  85  67  85 /  70  70  50  10
Iola            72  83  66  84 /  70  70  50  10
Parsons-KPPF    74  87  68  86 /  60  70  50  10

&&

.ICT Watches/Warnings/Advisories...
Flash Flood Watch through Sunday morning for KSZ047>053-067>072-
082-083.

&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...CDJ
Hazardous weather outlook, Jul 2, 5:25 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
525 PM CDT SAT JUL 2 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
525 PM CDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE LATE EVENING
HOURS ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. WIND
GUSTS UP TO 70 MPH AND QUARTER SIZED HAIL ARE POSSIBLE. IN
ADDITION...SOME OF THE STORMS TONIGHT WILL PRODUCE TORRENTIAL
RAINFALL AND CAUSE SOME FLOODING PROBLEMS. CHECK THE LATEST FLOOD
WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER SUNDAY INTO SUNDAY NIGHT...MAINLY
EAST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAINFALL AND GUSTY
WINDS WILL BE POSSIBLE.

RIVER FLOODING WILL LIKELY PERSIST INTO MID WEEK.

HEAT INDICES OF 100 TO 105 ARE FORECAST OVER MUCH OF THE AREA
EACH AFTERNOON FROM TUESDAY THROUGH FRIDAY. THE HIGHER VALUES WILL
BE MOST COMMON ALONG THE OKLAHOMA BORDER AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Jul 2, 7:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT SAT JUL 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
07/02/2016                   BUTLER             KS   EMERGENCY MNGR

            FIREWORKS TENT DESTROYED IN EL DORADO BY THUNDERSTORM
            WINDS.

&&

CDJ
Local storm report, Jul 2, 7:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT SAT JUL 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             3 W CLAFLIN             38.52N 98.59W
07/02/2016  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

JMR
Special weather statement, Jul 2, 7:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT SAT JUL 2 2016

KSZ093-030045-
COWLEY KS-
718 PM CDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR DOUGLASS...MOVING EAST AT 30
  MPH.

HAIL UP TO THE SIZE OF PEAS OR DIMES...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  UDALL...ROCK AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3738 9715 3748 9715 3747 9679 3735 9683
TIME...MOT...LOC 0015Z 275DEG 25KT 3746 9706

KLEINSASSER
Special weather statement, Jul 2, 7:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT SAT JUL 2 2016

KSZ070>072-095-096-030130-
WOODSON KS-WILSON KS-ALLEN KS-GREENWOOD KS-NEOSHO KS-
726 PM CDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 830 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHEAST OF GRIDLEY TO NEAR YATES CENTER TO NEAR TORONTO...AND
  MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS SOUTH OF NEOSHO
  FALLS...ALSO MOVING EAST.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...IOLA...HUMBOLDT...YATES CENTER...LA HARPE...GAS...
  MORAN...TORONTO...BUFFALO...FALL RIVER...NEOSHO FALLS...
  SAVONBURG...ELSMORE...BENEDICT...STARK...COYVILLE...MILDRED...
  BASSETT...PETROLIA AND FALL RIVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3761 9611 3804 9596 3804 9508 3760 9509
TIME...MOT...LOC 0023Z 275DEG 23KT 3802 9583 3790 9580 3773 9598

KLEINSASSER
Local storm report, Jul 2, 7:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT SAT JUL 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             3 E ROSE HILL           37.57N 97.08W
07/02/2016  M1.00 INCH       BUTLER             KS   TRAINED SPOTTER

            REPORT RELAYED VIA EMERGENCY MANAGEMENT

&&

JMR
Local storm report, Jul 2, 7:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT SAT JUL 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             CLAFLIN                 38.52N 98.54W
07/02/2016  E1.50 INCH       BARTON             KS   LAW ENFORCEMENT

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:03 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick57 min
Jul 2, 7:11 PM CDTTornado WarningICTBarton27 min
Jul 2, 7:15 PM CDTAreal Flood WarningICTAllen, Butler, Greenwood, Neosho, Wilson, Woodson12 hr
Jul 2, 7:18 PM CDTSpecial Weather StatementICTCowley27 min
Jul 2, 7:22 PM CDTSevere Thunderstorm WarningICTCowley53 min
Jul 2, 7:26 PM CDTSpecial Weather StatementICTAllen, Woodson64 min
Jul 2, 7:31 PM CDTSevere Thunderstorm WarningICTWoodson59 min
Jul 2, 7:33 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice57 min
Jul 2, 7:42 PM CDTAreal Flood WarningICTBarton12 hr
Jul 2, 7:43 PM CDTSpecial Weather StatementICTSedgwick32 min
Jul 2, 7:48 PM CDTAreal Flood WarningICTButler, Sedgwick12 hr
Jul 2, 8:00 PM CDTSpecial Weather StatementICTButler30 min
Jul 2, 8:02 PM CDTSpecial Weather StatementICTMcPherson28 min
Jul 2, 8:21 PM CDTTornado WarningICTRice39 min
Jul 2, 8:30 PM CDTSpecial Weather StatementICTSedgwick30 min
Jul 2, 8:35 PM CDTSevere Thunderstorm WarningICTReno, Rice55 min
Jul 2, 8:39 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick52 min
Jul 2, 8:51 PM CDTSpecial Weather StatementICTAllen24 min
Jul 2, 8:53 PM CDTSpecial Weather StatementICTMcPherson37 min
Jul 2, 9:00 PM CDTFlash Flood WarningICTEllsworth, McPherson, Rice5 hr
Jul 2, 9:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice56 min
Jul 2, 9:32 PM CDTRiver Flood WarningICTCowley5 days
Jul 2, 9:40 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Sedgwick65 min
Jul 2, 9:57 PM CDTSpecial Weather StatementICTButler33 min
Jul 2, 10:11 PM CDTSpecial Weather StatementICTKingman64 min
Jul 2, 10:36 PM CDTAreal Flood WarningICTKingman, Reno, Sedgwick12 hr
Jul 2, 10:42 PM CDTFlash Flood WarningICTButler, Sedgwick5 hr
Jul 2, 10:43 PM CDTSpecial Weather StatementICTButler, Chase, Cowley, Harper, Marion, Sedgwick and 1 more62 min
Jul 2, 10:56 PM CDTAreal Flood WarningICTHarvey, Reno12 hr
Jul 2, 11:08 PM CDTAreal Flood WarningICTChase, Marion44 hr
Jul 2, 11:51 PM CDTSpecial Weather StatementICTGreenwood39 min
Jul 2, 11:52 PM CDTSpecial Weather StatementICTSumner38 min
Jul 3, 12:20 AM CDTFlash Flood WarningICTButler, Sedgwick4 hr
Jul 3, 12:36 AM CDTSpecial Weather StatementICTChautauqua, Cowley, Elk, Wilson54 min
Jul 3, 1:13 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Greenwood, Sumner36 hr
Jul 3, 2:37 AM CDTRiver Flood WarningICTButler44 hr
Jul 3, 2:37 AM CDTRiver Flood WarningICTButler, Cowley53 hr
Jul 3, 2:39 AM CDTRiver Flood WarningICTSedgwick35 hr
Jul 3, 2:44 AM CDTRiver Flood WarningICTSedgwick57 hr
Jul 3, 2:44 AM CDTRiver Flood WarningICTSedgwick, Sumner57 hr
Jul 3, 2:44 AM CDTRiver Flood WarningICTSumner68 hr
Jul 3, 3:10 AM CDTRiver Flood WarningICTMarion34 hr
Jul 3, 3:32 AM CDTRiver Flood WarningICTButler, Cowley40 hr
Jul 3, 3:32 AM CDTRiver Flood WarningICTButler, Cowley4 days
Jul 3, 3:32 AM CDTRiver Flood WarningICTCowley3 days
Jul 3, 3:39 AM CDTAreal Flood WarningICTSedgwick12 hr
Jul 3, 3:40 AM CDTRiver Flood WarningICTSedgwick3 days
Jul 3, 4:10 AM CDTAreal Flood WarningICTButler56 hr
Jul 3, 4:51 AM CDTRiver Flood WarningICTKingman21 hr
Jul 3, 5:08 AM CDTRiver Flood WarningICTButler21 hr
Jul 3, 7:02 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson13 hr
Jul 3, 9:25 AM CDTRiver Flood WarningICTReno, Sedgwick6 days
Jul 3, 9:59 AM CDTAreal Flood WarningICTKingman8 hr
Jul 3, 10:23 AM CDTAreal Flood WarningICTReno51 hr
Jul 3, 10:46 AM CDTAreal Flood WarningICTHarvey3 days
Jul 3, 3:42 PM CDTAreal Flood WarningICTBarton24 hr
Jul 3, 6:02 PM CDTSpecial Weather StatementICTLabette58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.